Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


lipoatrophy-lipodistrophy
Feb 26, 2004

Dear Dr.G.Moyle: Is there any evidence that lipoatrophy or lipodistrophy can be reversible ?? I've started taken ZERIT (d4t) VIDEX and VIRAMUNE for 3 years, (1.999 till 2.002 ) about 2 months after becoming positive. As a consequence of the treatment after a year i got problems of lipoatrophy in my arms -buttocks ans legs then i changed ZERIT for AZT during nearly a year (2.003) not noticing any improvement at all in my lipoatrophy . Now i changed AZT for ZIAGEN since December 2003. Have done all this with my doctor's agreement. So now iam in VIDEX--VIRAMUNE- and ZIAGEN...... Is this the right combo ? to stop lipoatrophy?? and if so how long will it take more or less to see any improvement Many thanks in advance. Daniel

Response from Dr. Moyle

3 randomised controlled studies, the best evidence we can get, have shown that fat can recover after the switch nfrom d4T or AZT to Abacavir regardless of co-therapy. You/Your Doc have done the right thing. Now its a matter of patience. Most likely it will take 1-2 years until the improvements become clear. regards Graeme Moyle


Previous
sustiva plus combivir
Next
Possible to Reverse Lipoatrophy with STI?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement